Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 359–359 | Cite as

Multiple drugs interaction

Various toxicities: case report
Case report
  • 81 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

A 24-year-old man developed clozapine toxicity manifesting as increased somnolence, increased salivation, slurred speech and muscle fasciculations following concurrent administration of clozapine, haloperidol decanoate, haloperidol and sodium valproate. Additionally, he developed grand mal seizure secondary to clozapine [not all routes stated].

The man, who had treatment-resistant schizophrenia, was started on clozapine 400−500 mg/day, which was further increased to 700mg daily (50mg midday and 650mg at night) due to severe self-harming symptoms. His medical history was significant for constipation, and he was treated with PEG-3350/sodium chloride/sodium bicarbonate/potassium chloride [Movicol]. Due to his continued severe self-harming psychotic symptoms,...

Reference

  1. Reznik R, et al. Clozapine toxicity in a CYP2D6 poor metaboliser: Additive effects of haloperidol and valproate on clozapine metabolism. Australasian Psychiatry 26: 608-611, No. 6, Dec 2018. Available from: URL: http://doi.org/10.1177/1039856218771509 - AustraliaCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations